Czechoslovak Mathematical Journal, first online, pp. 1-16


$k$-Pell numbers of the form $x^a \pm x^b + 1$

Bibhu Prasad TRIPATHY, Bijan Kumar PATEL

Received June 12, 2025.   Published online September 30, 2026.

Abstract:  For an integer $k \geq2$, let $\{ P_n^{(k)} \}_n$ be the $k$-generalized Pell sequence which starts with $0, \dots,0,1$ ($k$ terms) and is given by the recurrence relation $P_n^{(k)} = 2 P_{n-1}^{(k)} +P_{n-2}^{(k)} +\dots+P_{n-k}^{(k)}$. We study the Diophantine equation $P_n^{(k)} = x^a \pm x^b + 1$ in positive integers $(n, k, x, a, b)$ with $k \geq3$, $0 \leq b < a$, and $2 \leq x \leq200$. This generalizes a result of B. Kafle, S. E. Rihane, A. Togbé (2020) regarding Pell numbers with the above property.
Keywords:  $k$-Pell number; linear form in logarithms; reduction method
Classification MSC:  11B39, 11J86

PDF available at:  Institute of Mathematics CAS

References:
[1] A. Baker, H. Davenport: The equations $3x^2-2=y^2$ and $8x^2-7=z^2$. Q. J. Math., Oxf. II. Ser. 20 (1969), 129-137. DOI 10.1093/qmath/20.1.129 | MR 0248079 | Zbl 0177.06802
[2] J. J. Bravo, J. L. Herrera: Repdigits in generalized Pell sequences. Arch. Math., Brno 56 (2020), 249-262. DOI 10.5817/AM2020-4-249 | MR 4173077 | Zbl 1524.11033
[3] J. J. Bravo, J. L. Herrera, F. Luca: On a generalization of the Pell sequence. Math. Bohem. 146 (2021), 199-213. DOI 10.21136/MB.2020.0098-19 | MR 4261368 | Zbl 1499.11049
[4] Y. Bugeaud, M. Mignotte, S. Siksek: Classical and modular approaches to exponential Diophantine equations. I. Fibonacci and Lucas perfect powers. Ann. Math. (2) 163 (2006), 969-1018. DOI 10.4007/annals.2006.163.969 | MR 2215137 | Zbl 1113.11021
[5] B. M. M. de Weger: Algorithms for Diophantine Equations. CWI Tracts 65. Centrum voor Wiskunde en Informatica, Amsterdam (1989). MR 1026936 | Zbl 0687.10013
[6] A. Dujella, A. Pethö: A generalization of a theorem of Baker and Davenport. Q. J. Math., Oxf. II. Ser. 49 (1998), 291-306. DOI 10.1093/qmathj/49.3.291 | MR 1645552 | Zbl 0911.11018
[7] A. Gueye, S. E. Rihane, A. Togbé: An exponential equation involving $k$-Fibonacci numbers. Turk. J. Math. 45 (2021), 2664-2677. DOI 10.3906/mat-2106-86 | MR 4360587 | Zbl 1497.11084
[8] N. Irmak, L. Szalay: Tribonacci numbers close to the sum $2^a+3^b+5^c$. Math. Scand. 118 (2016), 27-32. DOI 10.7146/math.scand.a-23293 | MR 3475098 | Zbl 1339.11015
[9] B. Kafle, S. E. Rihane, A. Togbé: Pell and Pell-Lucas numbers of the form $x^a \pm x^b+1$. Bol. Soc. Mat. Mex., III. Ser. 26 (2020), 879-893. DOI 10.1007/s40590-020-00305-z | MR 4155335 | Zbl 1480.11022
[10] E. Kiliç: On the usual Fibonacci and generalized order-$k$ Pell numbers. Ars Comb. 88 (2008), 33-45. MR 2426404 | Zbl 1224.11024
[11] S. Laishram, F. Luca: Fibonacci numbers of the form $x^a \pm x^b \pm 1$. Fibonacci Q. 52 (2014), 290-295. DOI 10.1080/00150517.2014.12427874 | MR 3276051 | Zbl 1375.11017
[12] F. Luca, L. Szalay: Fibonacci numbers of the form $p^a \pm p^b+1$. Fibonacci Q. 45 (2007), 98-103. DOI 10.1080/00150517.2007.12428223 | MR 2407759 | Zbl 1228.11021
[13] D. Marques, A. Togbé: Fibonacci and Lucas numbers of the form $2^a+3^b+5^c$. Proc. Japan Acad., Ser. A 89 (2013), 47-50. DOI 10.3792/pjaa.89.47 | MR 3032085 | Zbl 1362.11018
[14] E. M. Matveev: An explicit lower bound for a homogeneous rational linear form in the logarithms of algebraic numbers. II. Izv. Math. 64 (2000), 1217-1219. DOI 10.1070/im2000v064n06ABEH000314 | MR 1817252 | Zbl 1013.11043
[15] P. K. Ray, K. Bhoi: On the Diophantine equation $N_n=x^a \pm x^b+1$. Fibonacci Q. 60 (2022), 316-323. DOI 10.1080/00150517.2022.12427448 | MR 4539729 | Zbl 1534.11048
[16] S. E. Rihane, B. Kafle, A. Togbé: Padovan and Perrin numbers of the form $x^a \pm x^b+1$. Ann. Math. Inform. 55 (2022), 158-171. DOI 10.33039/ami.2021.12.002 | MR 4535611 | Zbl 1524.11045
[17] S. G. Sanchez, F. Luca: Linear combinations of factorials and $S$-units in a binary recurrence sequence. Ann. Math. Qué. 38 (2014), 169-188. DOI 10.1007/s40316-014-0025-z | MR 3283974 | Zbl 1361.11007
[18] Z. Şiar, R. Keskin, E. S. Öztaş: On perfect powers in $k$-generalized Pell sequence. Math. Bohem. 148 (2023), 507-518. DOI 10.21136/MB.2022.0033-22  | MR 4673834 | Zbl 1563.11065

Affiliations:   Bibhu Prasad Tripathy, Department of Mathematics, School of Applied Sciences, KIIT University, Bhubaneswar, 751024, Odisha, India, e-mail: bptbibhu@gmail.com; Bijan Kumar Patel (corresponding author), P.G. Department of Mathematics, Government Women's College, Sundargarh, Sambalpur University, Odisha, India, e-mail: iiit.bijan@gmail.com


 
PDF available at: